MAUDE Adverse Event Report: BECKMAN COULTER PK7300, PRE-TRANSFUSION BLOOD TESTING SYSTEM; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER PK7300, PRE-TRANSFUSION BLOOD TESTING SYSTEM; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number PK7312-02
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Beckman coulter field service engineer (fse) reported during preventive maintenance (pm) of a pk analyzer, an open flame and spark occurred from the back left side of the analyzer.No one was injured but fire extinguisher was discharged.Building was evacuated and fire department was called by the customer.Afterward, fse was able to inspect the analyzer and observed charring of print circuit board (pcb).The pcb was shorted and caused fire and spark.Fse indicated there was no evidence of leak.Additionally, the fse indicates the analyzer is retired and will be disposed.Customer will use a backup pk7300 analyzer.The beckman coulter internal identifier is (b)(4).
 
Event or Problem Description
Beckman field service engineer (fse) performed a preventive maintenance (pm), the fse had powered up the system after replacing pm parts and went out for a break while system initialized.The customer called fse and reported instrument sparking and observed flames.An open flame and spark occurred from the back left side of the analyzer.No one was injured but fire extinguisher was discharged by the customer.Building was evacuated and fire department was called.

Brand Name
PK7300, PRE-TRANSFUSION BLOOD TESTING SYSTEM
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key12379069
Report Number9612296-2021-00296
Device Sequence Number3924342
Product Code JJE
UDI-Device Identifier14987666535721
UDI-Public(01)14987666535721(11)100801
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK060024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK7312-02
Device Catalogue NumberN3209000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1